HELP ME! MY NAME IS BECKY. I HAVE A 11 YEAR OLD SON WHO HAS ADD. WE HAVE BEEN GETTING HIM HELP FOR A WHILE NOW AND NOTHING SEEMS TO HELP. HE HAS BEEN ON DIFFERENT MEDS. THESE ARE HELPING HIM FOCUS BETTER. HE HAS THESE MOOD SWINGS THAT ARE OUT OF CONTROL. THEY STARTED BEFORE HE STARTED WITH THE MEDS. HE HAS BEEN THREATENING HIS BROTHERS AND HE HAS BEEN HITTING HIS FATHER AND MYSELF. I WANT TO KNOW IS THIS PART OF THE ADD OR IS SOMETHING ELSE. I DON'T KNOW TO MANY PEOPLE THAT HAVE OR ADMIT TO HAVING ADD, PLEASE HELP ME.
Yes he is currently seeing a child psychiatrist. He has put him on two meds. One is for the ADD and the other one is for him to eat which will also help him sleep. The doctor also said that it should help him with the mood swings. He said that with some kids that it was normal to have mood swings. But it would take some time for that medicine to kick in. I understand that but he hits myself and my husband. I ask him why he is acting wild and out of control he doesn't understand why he is acting like that. It is almost like a light switch he gets moody and blows up and he acts crazy and then about 20 minutes later it is like a light switch flips again and he is fine. This isn't a all time thing he usually does it once aday and then he is fine. Seeing him go through this he seems like he isn't doing on purpose. He really seems like he can't get it under control. I just wasn't sure if it was part of the ADD or if it was something else.
I am sorry you and your family are going through this. What is the other medication?
It sounds like your son's doctor wants to give the medicine some time to work. Med trials can be very hard.
I have a good relationship with my son's child psychiatrist. Have you asked the doctor if your son has another condition besides ADHD? Does he know your son is being aggressive with you and your husband?
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.